Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 11, 2014, 12:59 PM EST for 4 counties in Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2014, 12:59 PM EST (17:59 UTC)
- Expired
- Jan 11, 2014, 1:45 PM EST
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Franklin County, FL, Gulf County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 93 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 1:15 PM EST | TSTM WND DMG | Dalkeith, FL | TREES DOWN NEAR COUNTY ROAD 381 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 11:04 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS52 KTAE 111759
SVRTAE
FLC037-045-077-129-111845-
/O.NEW.KTAE.SV.W.0010.140111T1759Z-140111T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1259 PM EST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...EASTPOINT...ST GEORGE ISLAND...
CARRABELLE...APALACHICOLA...
SOUTHWESTERN LIBERTY COUNTY IN FLORIDA...
SOUTH CENTRAL WAKULLA COUNTY IN FLORIDA...
GULF COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF PORT ST. JOE...
* UNTIL 145 PM EST/1245 PM CST/
* AT 1253 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF PORT ST. JOE...OR
NEAR BEACON HILL...AND MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELEVEN MILE...NINE MILE...DALKEITH...TILTON...HOWARD CREEK...WILLIS
LANDING...APALACHICOLA AIRPORT...BAY CITY...BUCK SIDING...
BEVERLY...FORT GADSDEN...SUMATRA...HAYS PLACE...CREELS...
FRANKLIN...GREEN POINT...HIGH BLUFF...ST GEORGE ISLAND ST PK...
ROYAL BLUFF...MORGAN PLACE...YENT PLACE...CARRABELLE BEACH...LANARK
VILLAGE...MCINTYRE...TURKEY POINT...SAINT TERESA...ALLIGATOR POINT
AND PANACEA-WAKULLA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2967 8521 2965 8535 2978 8542 2988 8540
2969 8535 3005 8536 2999 8436 2989 8436
2991 8453 2982 8465 2981 8463 2982 8456
2981 8456 2979 8458 2983 8467 2969 8517
2961 8502 2976 8469 2959 8502
TIME...MOT...LOC 1758Z 262DEG 50KT 2997 8523
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 9:14 AM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Jan 11, 9:14 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 AM EST Sat Jan 11 2014
...Slight Risk of Severe Storms Continues...
.Near Term [Through Today]...
The 12z KTAE sounding reveals a stable layer from the surface up to
around 1300 ft. Although we have seen some impressive velocities at
low levels this morning on the area radars, winds are not completely
mixing down, likely due to this shallow stable layer. Peak gust
we have seen measured so far has been 33 knots at Apalachicola.
Nevertheless, as pre-frontal convection to the west organizes and
moves towards the area later today, there remains a slight risk of
severe storms if the stable layer seen in the TAE sounding can
erode. There also may be less of a stable layer across the western
half of the area, and several reports of straight line wind damage
have been received up in central Alabama. In fact, we have
recently seen velocities greater than 55 knots dip below a
thousand feet on EVX radar with convection moving ashore near the
Walton/Bay county line. Low level shear is very strong with 0-1 km
shear recently up to 50 knots on the EVX VAD wind profile.
Hodographs are rather straight though, so we think the main threat
would be damaging winds with the tornado threat remaining low
locally.
&&
.Aviation...
[Through 12z Sunday] Rain and thunderstorms will move from west to
east across the area today. Conditions should return to VFR at
DHN/ECP around 20z and finally VLD around 23z with west to northwest
winds up to 15 knots.
&&
.Prev Discussions [355 AM EST]...
.Short Term [Tonight Through Monday]...
The upper level pattern will remain progressive across the region
with one trough exiting east of the area tonight and another
reaching the Lower Mississippi Valley by Tuesday evening. The cold
front should exit southeast of the Lower Suwannee by 02-03z. We have
included slight to low chance PoPs roughly along and east of the
Aucilla and Withlacoochee Rivers. High pressure will then build east
along the Gulf Coast on Sunday clearing skies. Temperatures will be
cooler behind the front, but remain a few degrees above normal with
morning lows in the upper 30s to mid 40s and afternoon highs
generally in the mid 60s. The high will move off the Southeast U.S.
coast on Monday with return flow returning increasing moisture off
the Gulf of Mexico. High temps will reach the upper 60s in most
areas with lower 70s in the eastern FL Big Bend. As the next frontal
system approaches, rain chances will return to the forecast with
likely PoPs far west and chance PoPs elsewhere. With so little time
between fronts, we do expect sufficient instability to become
established to mention thunder anywhere except over the marine area
on Monday at this time.
.Long Term [Monday Night Through Saturday]...
Very little change from our previous fcst over the extended period,
as the mean trough will remain entrenched over the eastern half of
the U.S. throughout the period. This will allow a series of
shortwaves to dig southeastward into our region and reinforce the
main trough, which should result in a lengthy period of below
climo (but not extreme) temps beginning on Tuesday. While the
first in this series of shortwaves will be very active with
numerous showers and thunderstorms ending by Tuesday morning, the
remaining ones are expected to be dry, and only serve to reinforce
the cool to potentially cold temperatures, especially as indicated
by the ECMWF.
.Marine...
Sea fog is expected to continue over the cooler shelf waters east
of Apalachicola through the morning and possibly into the
afternoon. Southerly winds will increase today ahead of an
approaching cold front. At this time, we expect winds and seas to
peak mainly at cautionary levels, although a brief period of
marginal advisory conditions cannot be ruled out. Winds will shift
to the west behind the front which will enter the western waters
this morning an exit east of the area this evening. Winds will
then become northwest overnight possibly reaching cautionary
levels once again. High pressure will build east Sunday through
Monday with winds becoming light and veering to onshore by Sunday
night. The next front will cross the waters Monday night into
Tuesday morning. Winds will once again reach cautionary to
marginal advisory criteria ahead of and behind this boundary. A
third front will sweep quickly across the waters Tuesday night.
Seas and offshore winds behind this front are likely to reach
advisory levels.
.Fire Weather...
After a wet day today, much drier conditions are expected on Sunday
in the wake of a cold front but red flag conditions are not expected.
Rain returns to the region on Monday.
.Hydrology...
Rainfall totals with today's frontal system will generally range
from about an inch and a half in Walton County to 3/4 of an inch in
Dixie with most areas in between around an inch. Another system on
Monday and Monday night is expected to produce roughly a half to 3/4
of an inch. While these events should cause minor rises on some area
rivers, flooding is not expected at this time.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 42 65 40 69 / 90 10 0 0 40
Panama City 75 46 64 48 67 / 100 0 0 0 60
Dothan 73 41 63 43 67 / 100 0 0 0 50
Albany 75 41 64 40 67 / 100 10 0 0 40
Valdosta 77 44 64 40 69 / 100 20 0 0 30
Cross City 77 46 67 38 72 / 100 30 0 0 30
Apalachicola 75 46 62 47 66 / 90 10 0 0 50
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...None.
GM...Dense Fog Advisory until 4 PM EST this afternoon for Apalachee
Bay-Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...WOOL
LONG TERM...GOULD
AVIATION...DVD
MARINE...WOOL
FIRE WEATHER...BARRY
HYDROLOGY...WOOLIn the hours before
Local storm report, Jan 11, 11:06 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1106 AM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND DMG 3 SW ARITON 31.57N 85.76W
01/11/2014 DALE AL EMERGENCY MNGR
TREE DOWN AT INTERSECTION OF US 231 AND AL 51 IN DALE
COUNTY.
&&
CJMLocal storm report, Jan 11, 11:26 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 AM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM TSTM WND DMG ARITON 31.60N 85.72W
01/11/2014 DALE AL EMERGENCY MNGR
TREE DOWN
&&
CJMLocal storm report, Jan 11, 11:27 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1127 AM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM TSTM WND DMG 6 NE OZARK 31.51N 85.58W
01/11/2014 DALE AL EMERGENCY MNGR
TREE DOWN
&&
CJMLocal storm report, Jan 11, 11:46 AM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1146 AM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM WATER SPOUT 5 SW GULF LAGOON BEACH 30.11N 85.85W
01/11/2014 GMZ750 FL BROADCAST MEDIA
&&
CJMLocal storm report, Jan 11, 12:37 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1237 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG CARYVILLE 30.77N 85.81W
01/11/2014 WASHINGTON FL EMERGENCY MNGR
TIN ROOF BLOWN OFF TRAILER OR TRAILER ADDITION.
&&
FOURNIERLocal storm report, Jan 11, 12:52 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG W BLOUNTSTOWN 30.44N 85.05W
01/11/2014 CALHOUN FL 911 CALL CENTER
LOTS OF TREES DOWN REPORTED BY CALHOUN COUNTY DISPATCH.
&&
JSEThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 7:14 AM EST | Special Marine Warning | TAE | 46 min | |
| Jan 11, 7:19 AM EST | Special Marine Warning | TAE | 56 min | |
| Jan 11, 7:31 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 29 min |
| Jan 11, 8:01 AM EST | Special Weather Statement | TAE | Gadsden, Liberty | 44 min |
| Jan 11, 8:28 AM EST | Special Marine Warning | TAE | 62 min | |
| Jan 11, 8:49 AM EST | Special Marine Warning | TAE | 41 min | |
| Jan 11, 9:02 AM EST | Severe Thunderstorm Warning | TAE | Bay, Walton | 28 min |
| Jan 11, 9:35 AM EST | Special Marine Warning | TAE | 55 min | |
| Jan 11, 10:07 AM EST | Tornado Warning | TAE | Bay | 23 min |
| Jan 11, 10:43 AM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 47 min |
| Jan 11, 11:27 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 48 min |
| Jan 11, 12:45 PM EST | Special Marine Warning | TAE | 60 min | |
| Jan 11, 12:50 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Gulf, Jackson, Leon, Liberty and 1 more | 40 min |
| Jan 11, 1:03 PM EST | Special Marine Warning | TAE | 117 min | |
| Jan 11, 1:22 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Liberty, Wakulla | 38 min |
| Jan 11, 1:53 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 52 min |
| Jan 11, 2:13 PM EST | Special Marine Warning | TAE | 2 hr | |
| Jan 11, 2:43 PM EST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 47 min |
| Jan 11, 3:24 PM EST | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 66 min |
| Jan 11, 4:10 PM EST | Special Marine Warning | TAE | 35 min | |
| Jan 11, 4:19 PM EST | Severe Thunderstorm Warning | TAE | Dixie | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.